What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 1, 4:24 PM MST, 36 minutes earlier.
Area forecast discussion, Aug 1, 4:24 PM MST, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
624 PM CDT Tue Aug 1 2017
.SYNOPSIS...
Issued at 309 PM CDT Tue Aug 1 2017
H5 Ridging across the western CONUS continues this
morning and has shifted slightly west over the past 24 hours. High
pressure extended from northern Nevada west to off the coast of
California. A ridge extended north into the Alaska panhandle and the
Yukon this morning. Downstream of this ridge, a closed low was
present over far northern Canada with a trough of low pressure
extending south to Hudson Bay. Between these two features, a strong
shortwave trough was present over northern Alberta with a secondary
shortwave over southern Manitoba. Another weaker wave was present
over northwestern South Dakota. This feature has progressed
southeast over the past 3 to 6 hours, and has led to the development
of thunderstorms over central South Dakota this morning. This
activity has since moved into south central South Dakota and
northeastern portions of the forecast area. Further south, mostly
clear skies were present over the central and western Sandhills as
well as the eastern panhandle and portions of southwestern Nebraska.
Some cloudiness was present over portions of central Nebraska.
Temperatures as of 2 PM CDT ranged from 79 at Valentine to 90 at
Ogallala.
&&
.UPDATE...
Issued at 623 PM CDT Tue Aug 1 2017
A new forecast is in place using a three-way blend of
HRRR/HRRREXP/RAP model data. This takes the thunderstorms through
Swrn Neb this evening as suggested by radar.
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 309 PM CDT Tue Aug 1 2017
For this evening, will be evaluating ongoing thunderstorms in the
northeast and will be adjusting the timing of them for the
evening forecast. Two areas are favored for thunderstorms tonight.
The first in the northeastern CWA where lingering thunderstorms
from this afternoon will track southeast from south central South
Dakota. The second area is across the west and northwestern
forecast area. A shortwave, currently over western Montana, will
track to the east southeast this evening before emerging across
western South Dakota overnight. There will be a limited threat for
thunderstorms in the western CWA this evening as convection
drifts southeast off of the Black Hills and eastern Wyoming. This
activity is expected dissipate this evening. Overnight, toward 12z
Wednesday, thunderstorms are expected to develop over western
South Dakota and track southeast, approaching northwestern
portions of the forecast area toward 12z Wednesday. convection
will linger across northern Nebraska Wednesday morning, then
redevelop Wednesday afternoon as a cold front approaches northern
Nebraska. This front will push through the area late Wednesday
into Wednesday evening. This will be the best chance for
widespread convection, particularly in north and eastern cwa where
dynamics aloft are co-located with the frontal posn. Further
south and west, thunderstorm chances do not look nearly as
probable, but given the strength of the cold front, felt at least
a slight chance mention in the southwest was warranted here.
.LONG TERM...(Thursday through Tuesday)
Issued at 309 PM CDT Tue Aug 1 2017
Thursday through Friday...The cold front will be forced well
south of the area Thursday into Thursday night with dry and cool
conditions expected. The latest EC and MEX guidance touch the
upper 40s across most of the forecast area Friday morning. This
seems reasonable given the degree of dry air moving in behind the
front, light winds and strong high pressure which is anchored over
central Nebraska at 12z Friday. Highs Thursday will struggle to
get out of the mid 70s due to the degree of strong CAA behind the
exiting front, and the threat for cloud cover to linger,
especially across the north and northeastern forecast area. Friday
will see a slight rebound in temperatures as high pressure move
southeast into northern Missouri. This will lead to increased
southerly winds across western and north central Nebraska.
Friday night through Tuesday...The increased southerly winds Friday,
will begin to lift a warm front into southwestern Nebraska and the
eastern Nebraska panhandle. Both the EC and GFS solutions, develop
convection within the northwesterly flow aloft Friday night INVOF of
the frontal boundary. The EC solution develops most of its
convection in the northeastern cwa while the GFS develops most of its
convection in southwestern Nebraska which seems most reasonable as
this is where the surface frontal boundary is located. This boundary
will progress east on Saturday into Saturday evening with
thunderstorm chances spreading east. The threat will linger come to
an end Sunday as another strong cold front pushes through the
region. Dry and seasonal conditions will follow on Monday into
Tuesday
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 623 PM CDT Tue Aug 1 2017
A three-way blend of HRRR/HRRREXP/RAP model data takes the
thunderstorms through Swrn Neb this evening as suggested by radar.
A new area of showers and thunderstorms should develop Wednesday
morning/aftn across Ncntl Neb affecting areas along and east of a
line from KVTN-KTIF.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE...CDC
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Aug 1, 4:02 PM MST, 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
602 PM CDT Tue Aug 1 2017
NEZ004>010-022>029-035>038-056>059-069>071-094-022315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
602 PM CDT Tue Aug 1 2017 /502 PM MDT Tue Aug 1 2017/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
A few strong thunderstorms are possible this evening. Locally
heavy rainfall, gusty winds to 50 mph, frequent lightning and pea
size hail are the hazard.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A more organized threat for thunderstorms exists Wednesday
afternoon and Wednesday night as a cold front pushes through.
Strong to severe thunderstorms possible. Large hail and damaging
wind gusts will be possible with the strongest storms.
Thunderstorms will again be possible this weekend. At this time,
the threat for severe storms is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 1, 1:10 PM MST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
210 PM MDT TUE AUG 1 2017
NEZ004-094-012045-
Sheridan NE-Western Cherry NE-
210 PM MDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Gordon, moving southeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gordon, Merriman, Hoover Lake, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area and Bayonne.
This includes the following highways...
Highway 20 between mile markers 105 and 139.
Highway 61 between mile markers 224 and 229.
LAT...LON 4300 10175 4292 10163 4269 10217 4300 10235
TIME...MOT...LOC 2009Z 303DEG 12KT 4296 10214
Gomez
Special weather statement, Aug 1, 2:00 PM MST, 3 hours before
Special Weather Statement
National Weather Service North Platte NE
300 PM MDT TUE AUG 1 2017
NEZ004-094-012130-
Sheridan NE-Western Cherry NE-
300 PM MDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND EAST
CENTRAL SHERIDAN COUNTIES UNTIL 330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Gordon, moving southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Highway 61 crossing the Snake River, Highway 27 crossing the Niobrara
River, Rock Hill, Bayonne and Morgan Lake.
This includes the following highways...
Highway 20 between mile markers 113 and 118.
Highway 61 between mile markers 199 and 204.
LAT...LON 4265 10229 4285 10201 4259 10166 4239 10191
TIME...MOT...LOC 2100Z 317DEG 26KT 4264 10201
Gomez
Special weather statement, Aug 1, 2:56 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
356 PM MDT TUE AUG 1 2017
NEZ023-094-012230-
Grant NE-Western Cherry NE-
356 PM MDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND NORTH
CENTRAL GRANT COUNTIES UNTIL 430 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Hyannis, or 39 miles west of Mullen, moving southeast
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dipping Vat Meadow and Mother Lake.
This includes Highway 61 between mile markers 161 and 182.
LAT...LON 4233 10173 4209 10152 4201 10184 4225 10198
TIME...MOT...LOC 2156Z 330DEG 24KT 4221 10178
ET
Local storm report, Aug 1, 3:26 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT TUE AUG 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 10 ENE HYANNIS 42.06N 101.58W
08/01/2017 E0.25 INCH GRANT NE PUBLIC
HAIL IS COVERING THE GROUND, HAD PEA SIZE HAIL FOR 10 TO
15 MIN. ABOUT 0.25 TO 0.50 INCHES DEEP.
&&
JGOMEZSpecial weather statement, Aug 1, 3:59 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
559 PM CDT TUE AUG 1 2017
NEZ005-008-022>025-035>037-056>059-094-020000-
Brown NE-Arthur NE-Perkins NE-Lincoln NE-Keith NE-Logan NE-Deuel NE-
Hooker NE-Eastern Cherry NE-Grant NE-McPherson NE-Western Cherry NE-
Thomas NE-Garden NE-
559 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOOKER...NORTHWESTERN LINCOLN...
NORTHWESTERN LOGAN...MCPHERSON...THOMAS...DEUEL...ARTHUR...
SOUTHEASTERN CHERRY...NORTHWESTERN PERKINS...GRANT...KEITH...
SOUTHWESTERN BROWN...GARDEN AND NORTHWESTERN BLAINE COUNTIES UNTIL
700 PM CDT/600 PM MDT/...
At 557 PM CDT/457 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Valentine National
Wildlife Refuge to 13 miles east of Arthur to 10 miles north of
Chappell. Movement was southeast at 45 mph.
Frequent lightning and winds in excess of 40 mph will be possible
with these storms. Some storms contain locally heavy rainfall with
an inch of rainfall in less than one hour.
Locations impacted include...
Ogallala, Chappell, Oshkosh, Mullen, Big Springs, Thedford, Arthur,
Tryon, Brule, Lewellen, Hyannis, Seneca, Lisco, Brownlee, Kingsley
Dam, Valentine National Wildlife Refuge, Barton, Ringgold, Elsmere
and Roscoe.
This includes the following highways...
Highway 2 between mile markers 137 and 222.
Highway 61 between mile markers 78 and 170.
Highway 92 between mile markers 115 and 216.
Highway 97 between mile markers 14 and 111.
Interstate 80 in Nebraska between mile markers 79 and 141.
Highway 83 between mile markers 131 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4155 10263 4241 10136 4270 10060 4231 10001
4209 10021 4209 10027 4203 10026 4136 10085
4132 10093 4096 10178 4088 10205 4101 10205
4101 10259 4129 10259 4131 10262 4139 10261
4140 10263
TIME...MOT...LOC 2257Z 299DEG 39KT 4255 10064 4164 10144 4123 10240
CDCSpecial weather statement, Aug 1, 4:50 PM MST, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
650 PM CDT TUE AUG 1 2017
NEZ057>059-020045-
Perkins NE-Lincoln NE-Keith NE-
650 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...KEITH AND
WEST CENTRAL LINCOLN COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
At 649 PM CDT/549 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Sarben to near
Keystone to near Ogallala. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms. Some
storms contain locally heavy rainfall with two inches of rainfall in
an one hour or less.
Locations impacted include...
Ogallala, Grant, Sutherland, Paxton, Sarben, Keystone, Sutherland
Reservoir State Recreation Area, Roscoe, Kingsley Dam, Nevens,
Broganville, Lake View Campground, Big Bald Hill and Wild Horse
Spring.
This includes the following highways...
Highway 61 between mile markers 63 and 104.
Highway 92 between mile markers 133 and 138.
Interstate 80 in Nebraska between mile markers 119 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4135 10128 4093 10094 4095 10139 4080 10171
4121 10193 4136 10164
TIME...MOT...LOC 2349Z 336DEG 19KT 4125 10129 4128 10159 4117 10181
CDC